MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. MEMO 3D RECHORD SEMIRIGID ANNULOPLASTY RING; MITRAL ANNULOPLASTY RING

SORIN GROUP ITALIA S.R.L. MEMO 3D RECHORD SEMIRIGID ANNULOPLASTY RING; MITRAL ANNULOPLASTY RING
Model Number MRCS28
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849); Mitral Insufficiency (1963)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a mitral valve repair with a memo 3d-rechord was performed.The implant of the ring was performed using the horizontally mattressed 2-0 ticron circumferentially.During the same surgery, three other concomitant procedures occurred: a tricuspid valve replacement with a 33mm edwards bioprosthesis, and a bi-atrial maze procedure, with ablation of both the anterior and posterior mitral trigones; a ligation of the left atrial appendage.An initial normal postoperative course was reported.The patient was seen in by a cardiologist for follow up visit on (b)(6) 2019.Low k level was noticed.The patient was consequently sent to ed on (b)(6) 2019 for further workup, and posterior ring dehiscence was noticed on the echo.The diagnosis was: hypokalemia, acute on chronic congestive heart failure, unspecified heart failure type.Currently, the patient presents severe mitral regurgitation and is very symptomatic with dyspnea, fatigue, orthopnea, and nocturnal desaturation. the patient was evaluated for a mitraclip but was found not to be a candidate due to insufficient access to leaflets.A re-do sternotomy and bioprosthetic mvr is planned, but no re-intervention has been performed yet.Based on the physician's assessment, a potential contributory factor to the reported dehiscence could be identified in the stitching area, which was reportedly very thin.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since the device was not explanted, no device inspection can be performed at this time.Based on the information available, it is not possible to establish the root cause of the event.However, based on the document review, no manufacturing nor quality deficits were identified.

Brand Name
MEMO 3D RECHORD SEMIRIGID ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vercelli
MDR Report Key9137666
Report Number1718850-2019-01095
Device Sequence Number16600439
Product Code KRH
UDI-Device Identifier08022057015075
UDI-Public(01)08022057015075(240)ICV1332(17)231016
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
Report Date (Section F) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/16/2023
Device Model NumberMRCS28
Device Catalogue NumberICV1332
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/04/2019
Device Age10 MO
Event Location Hospital
Date Report to Manufacturer09/04/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR